MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number 24657
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that the stent prematurely deployed.A 6x100x130 eluvia drug-eluting vascular stent system was selected for a percutaneous transluminal angioplasty (pta) of the right superficial femoral artery (sfa) chronic total occlusion (cto).During the procedure, the first 2 stents were delivered successfully.When attempting to deliver the last stent, it deployed directly info the non-bsc sheath.The locking mechanism was still on the thumbwheel.There was no resistance when advancing the device through the sheath.The sheath was removed with the deployed stent in it, and replaced with another one.A new eluvia stent was placed and the procedure was completed.There were no patient complications.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr: returned product consisted of an eluvia self-expanding stent system with a terumo introducer sheath.There appeared to be another eluvia device that is separated at the inner liner stuck inside the tip of this complaint device.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.The additional device that was stuck in the tip was removed.Visual examination revealed kinks to the outer sheath at the nosecone and 37.4cm from the nosecone.Microscopic examination revealed no additional damages.The lock was still in the manufactured position and the stent was still visible under the middle sheath.There was blood in the middle sheath.The introducer sheath was cut open and it was verified that there was no stent stuck in there.Inspection of the remainder of the device, revealed no other damage or irregularities.
 
Event or Problem Description

Brand Name
ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8577821
Report Number2134265-2019-04766
Device Sequence Number16692334
Product Code NIU
UDI-Device Identifier08714729876601
UDI-Public08714729876601
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2020
Device Model Number24657
Device Catalogue Number24657
Device Lot Number0022743298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2019
Initial Date Received by Manufacturer 04/22/2019
Supplement Date Received by Manufacturer05/23/2019
Initial Report FDA Received Date05/03/2019
Supplement Report FDA Received Date06/10/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR 45CM TERUMO DESTINATION SHEATH; 6FR 45CM TERUMO DESTINATION SHEATH; 6FR 45CM TERUMO DESTINATION SHEATH